Yıl 2014, Cilt 5 , Sayı 5, Sayfalar 138 - 140 2014-05-01

Neuroleptic Malignant Syndrome Associated with Quetiapine Treatment in a Patient with Ventriculoperitoneal Shunt
Ventriküloperitoneal Şantlı Bir Hastada Ketiapin Tedavisi ile İlişkili Nöroleptik Malign Sendrom

Yılmaz Zengin [1] , Mustafa İçer [2] , Ercan Gündüz [3] , Ayhan Özhasenekler [4] , Recep Dursun [5] , Murat Orak [6] , Cahfer Güloğlu [7]


Introduction: Neuroleptic malignant syndrome (NMS) is a rare but potentially life-threatening idiosyncratic reaction during the use of antipsychotic drugs, usually beginning in the first 2 weeks of the treatment. NMS is generally manifested by muscle rigidity, hyperthermia, autonomic instability, altered mental status, tremors, elevated serum creatinine phosphokinase, and leukocytosis. Case Report: A 26-year-old male patient who had a ventriculoperitoneal (V-P) shunt was admitted to the emergency department with complaints of loss of consciousness, fever, respiratory distress, and palpitations. In his history, we learned that treatment of quetiapine 25 mg/day was initiated 6 months ago. After physical examination and laboratory results, the patient, who had a V-P shunt, was primarily considered shunt dysfunction or infection. But, with laboratory parameters and radiographic examinations, we moved away from this diagnosis. He was evaluated as NMS due to the history of antipsychotic drug using, fever, rigidity, tachycardia, tachypnea, confusion, and increase of creatine phosphokinase for the preliminary diagnosis. Since there was no any etiological factor that could explain the clinical process, he was admitted to the medical intensive care with a diagnosis of NMS.Conclusion: NMS is a disorder that can be life-threatening and must be recognized by clinicians
Giriş: Nöroleptik malign sendrom (NMS), antipsikotik ilaçların kullanımı sırasında genellikle tedavinin ilk iki haftası içinde başlayan, nadir görülen ve potansiyel olarak yaşamı tehdit eden idiosenkratik bir reaksiyondur. NMS kas rijiditesi, hipertermi, tremor, otonomik disfonksiyon, serum kreatin fosfokinazda yükselme, lökositoz ve bilinç değişiklikleri ile kendini gösterir. Olgu Sunumu: Yirmi altı yaşında ventriküloperitoneal (V-P) şantlı erkek hasta bilinç kaybı, ateş, solunum sıkıntısı ve çarpıntı şikayetleri ile acil servise başvurdu. Hikayesinde 6 ay önce ketiapin 25 mg/gün tedavisi başlanıldığı öğrenildi. Fizik muayene ve laboratuvar sonuçlarından sonra, V-P şantı olan hastada ön planda şant disfonksiyonu ve enfeksiyon düşünüldü. Fakat laboratuvar parametreleri ve radyolojik tetkikleri ile bu tanılardan uzaklaşıldı. Hastanın hikayesinde antipsikotik ilaç kullanımı, ateş, rijidite, taşikardi, takipne, CPK yüksekliği ve konfüzyon olması nedeniyle NMS ön tanısı düşünüldü. Hastada bu klinik tabloyu açıklayabilecek başka bir etiyolojik neden bulunamadığından hasta NMS olarak kabul edilerek dahiliye yoğun bakıma yatırıldı. Sonuç: Nöroleptik malign sendrom yaşamı tehdit edebilen bir durum olduğundan klinisyenler tarafından mutlaka tanınması gereken bir tablodur.
  • Greenberg MS. Handbook of Neurosurgery, 6th edition. Lakeland, Florida: Greenberg Graphics, 2006: 187-99.
  • Kamışlı Ö, Özcan Ö, Kaplan Y, Özcan C. Ergen Hastada Aripiprazole Bağlı Nöroleptik Malign Sendrom: Bir Olgu Sunumu. Nöropsikiyatri Arşivi 2010; 47: 260-2.
  • Akyüz F, Oflaz S, Üstün C, Karlidağ GE, Demirel İ. Neuroleptic Malignant Syndrome During the use of Extended Release Quetiapine: A Case Report. Klinik Psikofarmakoloji Bülteni 2012; 22: 352-4.
  • Erol A, Putgül G, Mete L, Sert E. Klozapin Kullanımına Bağlı Nöroleptik Malign Sendrom ve Ardışık Katatoni: Olgu Sunumu. Türk Psikiyatri Dergisi 2013; 24: 140-4.
  • Kadiroğlu AK, Ebik B, Kaya Ö, Yıldırım S, Bez Y. Nöroleptik Malign Sendrom Tanılı Üç Olgu: Ayırıcı Tanı ve Predispozan Nedenler. Yoğun Bakım Derg 2011; 3: 67-70.
  • Gortney JS, Fagan A, Kissack JC. Neuroleptic Malignant Syndrome Secondary to Quetiapine. Ann Pharmacother 2009; 43: 785-91. [CrossRef]
  • Harmancı H, Taycan SE, Çelikel FÇ, Ünaldı HK, Kurt G. Tek Doz Olanzapin İle Gelişen Ölümcül Nöroleptik Malign Sendrom: Bir Olgu Sunumu. Düşünen Adam The Journal of Psychiatry and Neurological Sciences 2013; 26: 106-10.
  • Karataş MA, Dağtekin A, Avcı E, Bağdatoğlu C. Şant Disfonksiyonları. Türk Nöroşirurji Dergisi 2013; 23: 202-7.
  • Koç F, Kekeç Z. Nöroleptik Malign Sendrom: Bir Olgu Sunumu. Türkiye Acil Tıp Dergisi 2008; 8: 133-5.
  • Yen H, Tsai S. Neuroleptic malignant syndrome associated with haloperidol treatment in a patient with head injury. Formosan Journal of Surgery 2013; 46: 87-9. [CrossRef]
Diğer ID JA78YE32UA
Bölüm Case Report
Yazarlar

Yazar: Yılmaz Zengin

Yazar: Mustafa İçer

Yazar: Ercan Gündüz

Yazar: Ayhan Özhasenekler

Yazar: Recep Dursun

Yazar: Murat Orak

Yazar: Cahfer Güloğlu

Tarihler

Yayımlanma Tarihi : 1 Mayıs 2014

Bibtex @ { jemcr535712, journal = {Journal of Emergency Medicine Case Reports}, issn = {}, eissn = {2149-9934}, address = {Yukarı Ayrancı Güleryüz Sk. No: 26/19 06550 Çankaya-Ankara, Turkey}, publisher = {Acil Tıp Uzmanları Derneği}, year = {2014}, volume = {5}, pages = {138 - 140}, doi = {}, title = {Neuroleptic Malignant Syndrome Associated with Quetiapine Treatment in a Patient with Ventriculoperitoneal Shunt}, key = {cite}, author = {Zengin, Yılmaz and İçer, Mustafa and Gündüz, Ercan and Özhasenekler, Ayhan and Dursun, Recep and Orak, Murat and Güloğlu, Cahfer} }
APA Zengin, Y , İçer, M , Gündüz, E , Özhasenekler, A , Dursun, R , Orak, M , Güloğlu, C . (2014). Neuroleptic Malignant Syndrome Associated with Quetiapine Treatment in a Patient with Ventriculoperitoneal Shunt. Journal of Emergency Medicine Case Reports , 5 (5) , 138-140 . Retrieved from https://dergipark.org.tr/tr/pub/jemcr/issue/43671/535712
MLA Zengin, Y , İçer, M , Gündüz, E , Özhasenekler, A , Dursun, R , Orak, M , Güloğlu, C . "Neuroleptic Malignant Syndrome Associated with Quetiapine Treatment in a Patient with Ventriculoperitoneal Shunt". Journal of Emergency Medicine Case Reports 5 (2014 ): 138-140 <https://dergipark.org.tr/tr/pub/jemcr/issue/43671/535712>
Chicago Zengin, Y , İçer, M , Gündüz, E , Özhasenekler, A , Dursun, R , Orak, M , Güloğlu, C . "Neuroleptic Malignant Syndrome Associated with Quetiapine Treatment in a Patient with Ventriculoperitoneal Shunt". Journal of Emergency Medicine Case Reports 5 (2014 ): 138-140
RIS TY - JOUR T1 - Neuroleptic Malignant Syndrome Associated with Quetiapine Treatment in a Patient with Ventriculoperitoneal Shunt AU - Yılmaz Zengin , Mustafa İçer , Ercan Gündüz , Ayhan Özhasenekler , Recep Dursun , Murat Orak , Cahfer Güloğlu Y1 - 2014 PY - 2014 N1 - DO - T2 - Journal of Emergency Medicine Case Reports JF - Journal JO - JOR SP - 138 EP - 140 VL - 5 IS - 5 SN - -2149-9934 M3 - UR - Y2 - 2020 ER -
EndNote %0 Journal of Emergency Medicine Case Reports Neuroleptic Malignant Syndrome Associated with Quetiapine Treatment in a Patient with Ventriculoperitoneal Shunt %A Yılmaz Zengin , Mustafa İçer , Ercan Gündüz , Ayhan Özhasenekler , Recep Dursun , Murat Orak , Cahfer Güloğlu %T Neuroleptic Malignant Syndrome Associated with Quetiapine Treatment in a Patient with Ventriculoperitoneal Shunt %D 2014 %J Journal of Emergency Medicine Case Reports %P -2149-9934 %V 5 %N 5 %R %U
ISNAD Zengin, Yılmaz , İçer, Mustafa , Gündüz, Ercan , Özhasenekler, Ayhan , Dursun, Recep , Orak, Murat , Güloğlu, Cahfer . "Neuroleptic Malignant Syndrome Associated with Quetiapine Treatment in a Patient with Ventriculoperitoneal Shunt". Journal of Emergency Medicine Case Reports 5 / 5 (Mayıs 2014): 138-140 .
AMA Zengin Y , İçer M , Gündüz E , Özhasenekler A , Dursun R , Orak M , Güloğlu C . Neuroleptic Malignant Syndrome Associated with Quetiapine Treatment in a Patient with Ventriculoperitoneal Shunt. Journal of Emergency Medicine Case Reports. 2014; 5(5): 138-140.
Vancouver Zengin Y , İçer M , Gündüz E , Özhasenekler A , Dursun R , Orak M , Güloğlu C . Neuroleptic Malignant Syndrome Associated with Quetiapine Treatment in a Patient with Ventriculoperitoneal Shunt. Journal of Emergency Medicine Case Reports. 2014; 5(5): 140-138.